What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 4, 3:18 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 4, 3:18 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
418 PM CDT Sun Jun 4 2017
.SHORT TERM (Tonight through Monday Night)...
You get a boundary, everyone gets a boundary. Boundaries galore
across the region as storms develop along them from the northeast
zones, to offshore and in between. Basically we are targeting the
eastern half of the CWA/MSA for tonight where the best moisture axis
and continued outflow boundary influences will remain. A majority of
the convection is sub-severe and expected to remain that way since
there is very little in the way of shear for more organization and
better updraft/downdraft separation. Some small hail, heavier rain,
and gusts to 50 mph are possible but being pulse convection, they
won't last long.
Another vort max pushes into the region from the northwest as the
mid-level low/trough moves by to our north. Again we favor the
eastern half of the region as PWATs continue to climb towards 2.0",
well above average, with boundaries hanging around. Activity should
begin to wane by late evening tomorrow with most activity over the
open gulf waters.
&&
.LONG TERM (Tuesday through Saturday)...
Rain chances will be winding down as the extended period opens as a
longwave pattern change gets underway. Just a small chance for
leftover showers on Tuesday as an upper trough clears the area, then
drier air begins to push into the region. One more weak disturbance
moves through on Wednesday, but by then we should be too dry for
rain.
After that ridging builds into South Texas, bringing dry weather and
gradually warming temperatures the rest of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 73 91 74 91 73 / 40 60 40 30 10
Victoria 72 91 71 91 71 / 40 60 30 30 10
Laredo 74 99 76 97 74 / 10 10 10 10 10
Alice 71 95 73 94 71 / 30 60 20 20 10
Rockport 78 90 76 90 75 / 50 60 40 30 10
Cotulla 73 97 75 95 72 / 20 30 10 10 10
Kingsville 73 94 75 94 72 / 30 60 20 20 10
Navy Corpus 77 91 78 90 76 / 40 50 50 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
GH/77...SHORT TERM
JV/71...LONG TERM
Hazardous weather outlook, Jun 4, 4:08 AM CST, 12 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
508 AM CDT Sun Jun 4 2017
GMZ230-235-250-255-270-275-TXZ229>234-239>247-051015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
508 AM CDT Sun Jun 4 2017
This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms are expected today. Severe
weather is not anticipated, however a few storms may become strong
with small hail and gusty winds. Some storms could produce locally
heavy rainfall.
Moderate Risk of Dangerous Rip Currents along the gulf-facing
beaches of South Texas.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered to numerous showers and thunderstorms are expected Monday.
Some storms could produce locally heavy rainfall. Isolated to
scattered thunderstorms will remain possible over much of South
Texas Monday night into Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
CB/TMT
In the hours before
Special weather statement, Jun 4, 12:44 PM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
144 PM CDT SUN JUN 4 2017
TXZ233-246-041915-
Refugio-Goliad-
144 PM CDT SUN JUN 4 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD AND NORTH
CENTRAL REFUGIO COUNTIES...
At 143 PM CDT, a strong thunderstorm was located near Blanconia, or
12 miles south of Goliad, moving northeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
This storm will remain over mainly rural areas of north central
Refugio and southeastern Goliad Counties.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2841 9741 2850 9747 2865 9722 2846 9714
TIME...MOT...LOC 1843Z 246DEG 16KT 2849 9740
Heavener
Local storm report, Jun 4, 1:18 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FUNNEL CLOUD MATHIS 28.09N 97.82W
06/04/2017 SAN PATRICIO TX SOCIAL MEDIA
PUBLIC REPORTED FUNNEL CLOUD AROUND MATHIS LATE THIS
MORNING.
&&
EVENT NUMBER CRP1700199
HEAVENERSpecial weather statement, Jun 4, 2:58 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
358 PM CDT SUN JUN 4 2017
TXZ245-247-042145-
Aransas-Calhoun-
358 PM CDT SUN JUN 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CALHOUN AND
EASTERN ARANSAS COUNTIES...
At 356 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Indianola to 7 miles south of
Aransas National Wildlife Refuge. Movement was southeast at 10 mph.
Locations impacted include...
Port Oconnor, Matagorda Island State Park and Indianola.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 2834 9633 2824 9644 2801 9679 2798 9682
2822 9685 2847 9656 2847 9657 2848 9656
2848 9654 2847 9652 2850 9648 2850 9651
2849 9655 2850 9652 2860 9642 2852 9649
2845 9640 2840 9638 2839 9639
TIME...MOT...LOC 2056Z 342DEG 9KT 2851 9643 2821 9677
TESpecial weather statement, Jun 4, 3:02 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
402 PM CDT SUN JUN 4 2017
TXZ244-042145-
San Patricio-
402 PM CDT SUN JUN 4 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAN PATRICIO COUNTY...
At 402 PM CDT, a strong thunderstorm was located over Odem, or 7
miles southwest of Sinton, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sinton, Odem, St. Paul, West Sinton and Edroy.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2791 9769 2805 9773 2814 9748 2789 9742
TIME...MOT...LOC 2102Z 267DEG 11KT 2798 9761
TE
Special weather statement, Jun 4, 3:47 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
447 PM CDT SUN JUN 4 2017
TXZ243-244-042230-
Nueces-San Patricio-
447 PM CDT SUN JUN 4 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES AND
SOUTHEASTERN SAN PATRICIO COUNTIES...
At 446 PM CDT, a strong thunderstorm was located near Taft, moving
southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Corpus Christi, Portland, Port Aransas, Taft, Ingleside, Aransas
Pass, Gregory, Ingleside On The Bay, Corpus Christi North Beach, Cole
Park, Mustang Island State Park, Texas A&M University Corpus Christi,
Downtown Corpus Christi, Taft Southwest and Corpus Christi Naval Air
Station.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2786 9752 2801 9743 2790 9714 2790 9713
2789 9709 2788 9706 2787 9706 2786 9707
2785 9707 2786 9708 2785 9708 2784 9707
2787 9703 2785 9705 2784 9705 2761 9720
TIME...MOT...LOC 2146Z 299DEG 13KT 2790 9741
TESpecial weather statement, Jun 4, 4:13 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
513 PM CDT SUN JUN 4 2017
TXZ240>244-042315-
Jim Wells-Kleberg-Nueces-Duval-San Patricio-
513 PM CDT SUN JUN 4 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DUVAL...
WESTERN NUECES...SOUTHWESTERN SAN PATRICIO...NORTHERN JIM WELLS AND
NORTHWESTERN KLEBERG COUNTIES...
At 513 PM CDT, strong thunderstorms were clustered over Alice Acres,
or near Alice, moving east at 55 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Kingsville, Alice, Robstown, San Diego, Benavides, Driscoll, Bishop,
Orange Grove, San Patricio, Banquete, San Jose, Tecalote, Calallen,
Kingsville Naval Air Station, Rosita, Alfred-South La Paloma,
Bluntzer, Ben Bolt, Palito Blanco and Alice Acres.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2755 9851 2769 9858 2794 9845 2796 9760
2747 9765
TIME...MOT...LOC 2213Z 263DEG 49KT 2774 9812
TENOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713205, 713208, 713213, 713211, 713216, 713215, 713222, 713226, 713227, 713229, 713230, 713253.